Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the closure-preserving sum theorem


Authors: M. K. Singal and Shashi Prabha Arya
Journal: Proc. Amer. Math. Soc. 53 (1975), 518-522
MSC: Primary 54B99
DOI: https://doi.org/10.1090/S0002-9939-1975-0383335-6
MathSciNet review: 0383335
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The closure-preserving sum theorem holds for a property $ \mathcal{P}$ if the following is satisfied: ``if $ \{ {F_\alpha }:\alpha \epsilon \Omega \} $ is a hereditarily closure-preserving closed covering of $ X$ such that each $ {F_\alpha }$ possesses the property $ \mathcal{P}$, then $ X$ possesses $ \mathcal{P}$". A general technique for proving this theorem is developed. The theorem is shown to hold for a large number of topological properties. As an application, three general sum theorems have also been obtained.


References [Enhancements On Off] (What's this?)

  • [1] C. E. Aull, Paracompact subsets, General Topology and its Relations to Modern Analysis and Algebra, II (Proc. Second Prague Topological Sympos., 1966), Academia, Prague, 1967, pp. 45-51. MR 38 #2737. MR 0234420 (38:2737)
  • [2] R. H. Bing, Metrization of topological spaces, Canad. J. Math. 3 (1951), 175-186. MR 13, 264. MR 0043449 (13:264f)
  • [3] C. J. R. Borges, On stratifiable spaces, Pacific J. Math. 17 (1966), 1-16. MR 32 #6409. MR 0188982 (32:6409)
  • [4] -, Stratifiable spaces and continuous extensions, Topology Conf., Arizona State University, Tempe, Ariz., 1967, pp. 37-54.
  • [5] D. K. Burke, On subparacompact spaces, Proc. Amer. Math. Soc. 23 (1969), 655-663. MR 40 #3508. MR 0250269 (40:3508)
  • [6] G. D. Creede, Semi-stratifiable spaces, Topology Conf., Arizona State University, Tempe, Ariz., 1967, pp. 318-323.
  • [7] S. P. Franklin, Spaces in which sequences suffice, Fund. Math. 57 (1965), 107-115. MR 31 #5184. MR 0180954 (31:5184)
  • [8] H. Herrlich, Quotienten geordneter Räume and Folgenkonvergenz, Fund. Math. 61 (1967), 79-81. MR 36 #4528. MR 0221476 (36:4528)
  • [9] R. C. Moore and S. G. Mrowka, Topologies determined by countable objects, Notices Amer. Math. Soc. 11 (1964), 554. Abstract #614-88.
  • [10] A. Okuyama, Some generalizations of metric spaces, their metrization theorems and product spaces, Sci. Rep. Tokyo Kyoiku Daigaku Sect. A 9 (1968), 236-254. MR 37 #5846. MR 0230283 (37:5846)
  • [11] M. K. Singal and Shashi Prabha Arya, Two sum theorems for topological spaces, Israel J. Math. 8 (1970), 155-158. MR 41 #7612. MR 0263007 (41:7612)
  • [12] -, More sum theorems for topological spaces, Pacific J. Math. 59 (1975). MR 0388332 (52:9169)
  • [13] -, A note on the locally finite sum theorem, Mathematika 19 (1972), 121-127. MR 47 #9511. MR 0320978 (47:9511)
  • [14] M. K. Singal and Pushpa Jain, $ \mathfrak{M}$-subparacompact spaces, Jñānabha 2 (1972), 143-158. MR 0365484 (51:1736)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54B99

Retrieve articles in all journals with MSC: 54B99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0383335-6
Keywords: Closure-preserving, hereditarily closure-preserving, strongly hereditarily closure-preserving, $ \sigma $-locally finite, $ \sigma $-hereditarily closure-preserving, $ \sigma $-strongly hereditarily closure-preserving
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society